Advanced Search
MyIDEAS: Login to save this paper or follow this series

The Generic Existence of a Core for q-Rules

Contents:

Author Info

  • Donald G. Saari

    (Northwestern)

Registered author(s):

    Abstract

    A q-rule is where a winning coalition has q or more of the n voters. An important issue is to understand when, generically, core points exist; that is, to determine when the core exists in other than highly contrived settings. As known, the answer depends upon the dimension of issue space. McKelvey and Schoeld found bounds on these dimensions, but Banks found a subtle, critical error in their proofs. The sharp dimensional values along with results about the structure of the core are derived. These values can be identied with the number of issues needed to lure previously supporting voters into a new coalition.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://128.118.178.162/eps/pe/papers/9506/9506001.dvi
    Download Restriction: no

    File URL: http://128.118.178.162/eps/pe/papers/9506/9506001.pdf
    Download Restriction: no

    File URL: http://128.118.178.162/eps/pe/papers/9506/9506001.ps.gz
    Download Restriction: no

    Bibliographic Info

    Paper provided by EconWPA in its series Public Economics with number 9506001.

    as in new window
    Length: 32 pages
    Date of creation: 12 Jun 1995
    Date of revision:
    Handle: RePEc:wpa:wuwppe:9506001

    Note: DVI file fput submission, 32 pages
    Contact details of provider:
    Web page: http://128.118.178.162

    Related research

    Keywords: core; spatial voting; q-rules;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Banks, Jeffrey S., 1995. "Singularity theory and core existence in the spatial model," Journal of Mathematical Economics, Elsevier, vol. 24(6), pages 523-536.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:wpa:wuwppe:9506001. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.